Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 416, NWS Atlanta, GA

July 2, 2011Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2011, 10:47 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 10:47 PM EDT (02:47 UTC)
Expired
Jul 2, 2011, 11:11 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 16 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS52 KFFC 030247
SVRFFC
GAC063-113-255-030330-
/O.NEW.KFFC.SV.W.0416.110703T0247Z-110703T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1047 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1130 PM EDT

* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOOLSEY...MOVING SOUTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3349 8444 3345 8429 3343 8430 3343 8436
      3336 8435 3335 8426 3319 8431 3319 8437
      3321 8440 3321 8445 3319 8450 3325 8451
      3326 8450 3333 8453
TIME...MOT...LOC 0246Z 028DEG 18KT 3338 8440

$$
3 follow-up statements
034 
WWUS52 KFFC 030255
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT SAT JUL 2 2011

GAC063-113-255-030330-
/O.CON.KFFC.SV.W.0416.000000T0000Z-110703T0330Z/
SPALDING GA-FAYETTE GA-CLAYTON GA-
1055 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR EXTREME SOUTH CENTRAL CLAYTON...SOUTHERN FAYETTE AND WESTERN
SPALDING COUNTIES...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WOOLSEY...MOVING SOUTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHLAND MILLS...LAKE HORTON...VAUGHN...STARRS MILL...BROOKS...
ZETELLA...ROVER AND DIGBEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3339 8450 3342 8441 3342 8435 3335 8435
      3335 8426 3319 8431 3319 8437 3321 8440
      3321 8445 3319 8449 3325 8451 3326 8450
      3333 8453
TIME...MOT...LOC 0255Z 028DEG 18KT 3334 8443

$$
773 
WWUS52 KFFC 030303
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1103 PM EDT SAT JUL 2 2011

GAC063-030312-
/O.CAN.KFFC.SV.W.0416.000000T0000Z-110703T0330Z/
CLAYTON GA-
1103 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CLAYTON
COUNTY IS CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR CLAYTON 
COUNTY HAS MOVED SOUTH. SEVERE WEATHER IS NO LONGER EXPECTED WITH 
THIS THUNDERSTORM IN CLAYTON COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3339 8450 3342 8440 3335 8439 3335 8426
      3319 8431 3319 8437 3321 8440 3321 8445
      3319 8449 3325 8451 3326 8450 3333 8453
TIME...MOT...LOC 0302Z 028DEG 18KT 3331 8445

$$

GAC113-255-030330-
/O.CON.KFFC.SV.W.0416.000000T0000Z-110703T0330Z/
SPALDING GA-FAYETTE GA-
1103 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN FAYETTE AND WESTERN SPALDING COUNTIES...

AT 1059 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED CAPABLE OF 
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS 
STORM WAS LOCATED NEAR LAKE HORTON...MOVING SOUTHWEST AT 20 MPH.

THE STORM IS SHOWING SIGNS OF WEAKENING AND THE WARNING FOR THIS 
AREA MAY BE CANCELLED SOON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STARRS
MILL...BROOKS...ZETELLA...ROVER AND DIGBEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3339 8450 3342 8440 3335 8439 3335 8426
      3319 8431 3319 8437 3321 8440 3321 8445
      3319 8449 3325 8451 3326 8450 3333 8453
TIME...MOT...LOC 0302Z 028DEG 18KT 3331 8445

$$



19
781 
WWUS52 KFFC 030311
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EDT SAT JUL 2 2011

GAC113-255-030320-
/O.CAN.KFFC.SV.W.0416.000000T0000Z-110703T0330Z/
SPALDING GA-FAYETTE GA-
1111 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND WESTERN
SPALDING COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS RAPIDLY WEAKENED AND 
IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LIGHT TO MODERATE 
RAIN AND POSSIBLY ONE OR TWO LIGHTNING STRIKES MAY CONTINUE ACROSS 
SOUTHERN FAYETTE AND EXTREME WESTERN SPALDING COUNTY FOR ANOTHER 15 
TO 20 MINUTES...BUT SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL 
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3339 8450 3342 8440 3335 8439 3335 8426
      3319 8431 3319 8437 3321 8440 3321 8445
      3319 8449 3325 8451 3326 8450 3333 8453
TIME...MOT...LOC 0310Z 028DEG 18KT 3327 8447

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:55 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 2, 7:55 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT SAT JUL 2 2011

.PREV DISCUSSION... /ISSUED 330 PM EDT SAT JUL 2 2011/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
LATEST MODEL RUN MAINTAIN SOME TROFFING ALONG THE U.S. EAST COAST
THROUGH THE PERIOD AS THE BROAD UPPER RIDGE EXTENDING FROM THE
CALIFORNIA COAST INTO THE SOUTHEASTERN STATES BEGIN TO WEAKEN AND
SHIFT A BIT TO THE WEST. MEANWHILE...MODELS CONTINUE TO SHOW WEAK
SURFACE BOUNDARY MEANDERING ACROSS OUR AREA WHICH SHOULD AID IN
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE
AFTERNOONS AND EVENINGS. WILL CONTINUE PREVIOUS FORECAST TREND WITH
SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD. WILL SHOW BEST
POPS FOR REST OF THIS AFTERNOON INTO THIS EVENING ACROSS CENTRAL
GEORGIA WHERE PRECIP APPEARS TO BE FIRING UP ALONG OLD BOUNDARIES
(PERHAPS FROM FRIDAY'S CONVECTION). POPS MORE UNIFORM SUNDAY/MONDAY
WITH MODELS HINTING AT OLD BOUNDARY SHIFTING A BIT MORE TO THE
NORTH AND SOME WEAK UPPER SUPPORT TRANSVERSING ACROSS THE TENNESSEE
VALLEY REGION. IN SPITE OF CLOUDS AND SCATTERED PRECIP...WARM TEMPS
CONTINUING. MET MOS APPEAR TO BE HANDLING OVERNIGHT LOWS A BIT
BETTER THAN MAV AND WILL LEAN TOWARD THOSE VALUES. WILL STAY WITH
A MAV/MET BLEND FOR HIGHS.

LONG TERM /TUESDAY THROUGH SATURDAY/...
EXTENDED PROGS MAINTAIN REMNANTS OF WEAK SURFACE BOUNDARY
MEANDERING ACROSS OUR COUNTY WARNING AREA THROUGH MUCH OF THE
PERIOD...AS THE UPPER RIDGE CONTINUES TO RETROGRADE TO THE WEST
AND THE UPPER TROF DEEPENS A BIT OVER THE EASTERN UNITED STATES.
THIS SHOULD ALL LEND HAND TO SLIGHTLY BETTER CHANCES FOR PRECIP
DURING THE PERIOD. FOR NOW WILL CONTINUE SLIGHT CHANCE TO CHANCE
POPS...UNTIL WE CAN GET A BETTER HANDLE. LITTLE CHANGE IN TEMPS
WITH READINGS NEAR OR SLIGHTLY ABOVE NORMAL.

49

&&

.AVIATION...
00Z UPDATE...
PRIMARY CONCERN IS CHC FOR LINGERING CONVECTION THIS EVENING AND
AGAIN SUNDAY AFTERNOON AND EVENING. ISOLD TSRA ABOUT 6NM SOUTH
OF KATL NOW WILL CONTINUE WEAKENING WHILE MOVING SLOWLY SW AWAY FROM
AIRFIELD. STILL CLOSE ENOUGH FOR OUTFLOW TO PRODUCE SOME SOUTH
WINDS PERHAPS GUSTING TO 15 KTS FOR UP TO AN HOUR. LARGER OUTFLOW
BOUNDARY BEHIND IT WILL KEEP SFC LIGHT WINDS ON EASTERLY COMPONENT
REST OF EVENING. MVFR VSBYS LIKELY NEAR DAYBREAK AT AIRPORTS PRONE
TO RADIATIONAL COOLING FOG...KFTY...KMCN AND KAHN. CONVECTION WILL
FIRE UP AGAIN BY 20Z ON SUNDAY BUT AGAIN... COVERAGE OF 20 TO 30
PCT NOT EXPECTED TO BE HIGH ENOUGH TO WARRANT MENTION OF PROB30 OR
TEMPO.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TSRA COVERAGE AND WIND DIRECTION TONIGHT.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  92  69  94 /  20  30  20  30
ATLANTA         73  92  73  92 /  20  30  30  40
BLAIRSVILLE     64  88  67  87 /  20  30  30  40
CARTERSVILLE    66  93  68  93 /  10  30  30  40
COLUMBUS        73  93  72  93 /  30  30  20  30
GAINESVILLE     71  91  71  92 /  20  30  30  40
MACON           71  95  68  94 /  30  30  20  20
ROME            67  94  70  93 /  10  30  20  40
PEACHTREE CITY  68  92  69  92 /  30  30  20  30
VIDALIA         71  93  71  93 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Jul 2, 4:50 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT SAT JUL 2 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
450 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THROUGH 10 PM THIS EVENING MAINLY
ACROSS CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WEAK SURFACE FRONT
STALLED ACROSS PARTS OF CENTRAL GEORGIA TO PRODUCE ISOLATED
THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL...LOCALLY HEAVY RAINFALL AND
WIND GUSTS TO 50 MPH. THE MOST LIKELY AREAS TO SEE THUNDERSTORMS
WILL BE SOUTH OF A COLUMBUS TO JACKSON TO ATHENS LINE.

.DISCUSSION...
A WEAK SURFACE TROUGH MEANDERING ACROSS CENTRAL GEORGIA WILL
CONTINUE TO SERVE AS A FOCUS FOR ADDITIONAL ISOLATED THUNDERSTORMS
THROUGH 10 PM THIS EVENING. GIVEN THE AMOUNT OF INSTABILITY THIS
AFTERNOON...ONE OR TWO STORMS COULD BRIEFLY EXCEED SEVERE LEVELS
BEFORE DIMINISHING LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING...ONE OR
TWO OF WHICH COULD BECOME BRIEFLY SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 2, 8:06 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT JUL 2 2011

GAZ054>057-030030-
806 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WESTERN
SPALDING...EASTERN FAYETTE...WESTERN HENRY AND SOUTHERN CLAYTON
COUNTIES UNTIL 830 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS FROM FAYETTEVILLE TO
LOVEJOY...MOVING SOUTH AT 10 MPH. THESE THUNDERSTORMS WILL AFFECT
STARRS MILL...INMAN...WOOLSEY...BROOKS...BIRDIE...HAMPTON...AND THE
ATLANTA MOTOR SPEEDWAY.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3352 8431 3336 8412 3324 8428 3325 8450
      3326 8450 3344 8451
TIME...MOT...LOC 0004Z 338DEG 8KT 3342 8446 3340 8437
          3346 8429

19
Special weather statement, Jul 2, 8:07 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT SAT JUL 2 2011

GAZ054>057-030030-
807 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WESTERN SPALDING...EASTERN
FAYETTE...WESTERN HENRY AND SOUTHERN CLAYTON COUNTIES UNTIL 830 PM
EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS FROM FAYETTEVILLE TO
LOVEJOY...MOVING SOUTH AT 10 MPH. THESE THUNDERSTORMS WILL AFFECT
STARRS MILL...INMAN...WOOLSEY...BROOKS...BIRDIE...HAMPTON...AND THE
ATLANTA MOTOR SPEEDWAY.

WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3352 8431 3336 8412 3324 8428 3325 8450
      3326 8450 3344 8451
TIME...MOT...LOC 0004Z 338DEG 8KT 3342 8446 3340 8437
          3346 8429

19
Local storm report, Jul 2, 8:38 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     CHAPPEL MILL            33.18N 84.10W
07/02/2011                   LAMAR              GA   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS THE FAR NORTH CENTRAL AND
            NORTHEAST PART OF THE COUNTY...ESPECIALLY NEAR CHAPPEL
            MILL. SOME ROADS WERE BLOCKED FOR A BRIEF
            PERIOD...INCLUDING ONE LANE OF INTERSTATE-75 IN THE FAR
            NORTHEAST CORNER OF THE COUNTY. SCATTERED POWER OUTAGES
            NOTED AS WELL...INCLUDING THE BARNESVILLE AREA. EVENTS
            OCCURRED BETWEEN 715 PM AND 745 PM EDT.

0745 PM     TSTM WND DMG     WILLIAMSON              33.18N 84.36W
07/02/2011                   PIKE               GA   911 CALL CENTER

            THREE TREES DOWN...ONE ON A HOUSE...ONE ON A POWER LINE
            AND A ROAD...AND ANOTHER DOWN ON A ROAD. OCCURRED BETWEEN
            745 PM AND 815 PM EDT.

&&

19
Special weather statement, Jul 2, 9:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT SAT JUL 2 2011

GAZ066-030200-
923 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP COUNTY UNTIL 1000 PM EDT...

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAGRANGE...MOVING SOUTHWEST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LAGRANGE...SMITHS CROSSROAD AND CANNONVILLE. MOTORISTS
ALONG I-85 NEAR LAGRANGE SHOULD SLOW DOWN. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3292 8506 3296 8514 3306 8516 3310 8505
      3307 8499 3300 8494
TIME...MOT...LOC 0123Z 047DEG 6KT 3303 8504
Special weather statement, Jul 2, 10:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SAT JUL 2 2011

GAZ093>095-030245-
1013 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN PEACH...MACON AND HOUSTON COUNTIES UNTIL 1045 PM EDT...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF PERRY...MOVING
SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PEACH...MACON AND HOUSTON COUNTIES THROUGH 1045 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK...MEADOWDALE AND
SAINT LOUIS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3237 8374 3231 8386 3237 8398 3249 8391
      3248 8375
TIME...MOT...LOC 0213Z 006DEG 14KT 3242 8386
Special weather statement, Jul 2, 10:33 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT SAT JUL 2 2011

GAZ054-055-057-030300-
1033 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 1100 PM EDT...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF FAYETTEVILLE...MOVING
SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 1100 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOVEJOY...BONANZA...
IRONDALE...JW SMITH RESERVOIR...ATLANTA MOTOR SPEEDWAY...WOOLSEY AND
INMAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3350 8440 3349 8425 3335 8430 3335 8439
      3334 8438 3333 8439 3333 8440 3339 8448
TIME...MOT...LOC 0233Z 015DEG 9KT 3344 8437

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:06 PM EDTSpecial Weather StatementFFCFayette, Spalding24 min
Jul 2, 8:07 PM EDTSpecial Weather StatementFFCFayette, Spalding23 min
Jul 2, 9:23 PM EDTSpecial Weather StatementFFCTroup37 min
Jul 2, 10:13 PM EDTSpecial Weather StatementFFCMacon32 min
Jul 2, 10:33 PM EDTSpecial Weather StatementFFCFayette27 min
Jul 3, 3:16 PM EDTSpecial Weather StatementFFCMeriwether29 min
Jul 3, 3:19 PM EDTSpecial Weather StatementFFCNewton, Rockdale41 min
Jul 3, 3:56 PM EDTSpecial Weather StatementFFCMorgan49 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan25 min
Jul 3, 4:24 PM EDTSpecial Weather StatementFFCTroup36 min
Jul 3, 4:30 PM EDTSpecial Weather StatementFFCSchley30 min
Jul 3, 4:31 PM EDTSpecial Weather StatementFFCGreene29 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup41 min
Jul 3, 4:53 PM EDTSpecial Weather StatementFFCButts, Lamar37 min
Jul 3, 4:59 PM EDTSpecial Weather StatementFFCMarion31 min
Jul 3, 5:03 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Spalding13 min
Jul 3, 5:07 PM EDTSpecial Weather StatementFFCGreene53 min
Jul 3, 5:16 PM EDTSpecial Weather StatementFFCSumter29 min
Jul 3, 5:18 PM EDTSpecial Weather StatementFFCWebster27 min
Jul 3, 5:21 PM EDTSpecial Weather StatementFFCWilkes24 min
Jul 3, 5:24 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee36 min
Jul 3, 5:30 PM EDTSpecial Weather StatementFFCPutnam30 min
Jul 3, 5:43 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 3, 6:09 PM EDTSpecial Weather StatementFFCMarion36 min
Jul 3, 6:17 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones28 min
Jul 3, 6:31 PM EDTSpecial Weather StatementFFCTerrell29 min
Jul 3, 6:45 PM EDTSpecial Weather StatementFFCBibb30 min
Jul 3, 6:52 PM EDTSevere Thunderstorm WarningFFCBibb, Jones23 min
Jul 3, 7:11 PM EDTSpecial Weather StatementFFCWashington34 min
Jul 3, 7:19 PM EDTSpecial Weather StatementFFCBibb26 min
Jul 3, 7:26 PM EDTSpecial Weather StatementFFCJefferson34 min
Jul 3, 7:44 PM EDTSpecial Weather StatementFFCWilkinson31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.